Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at May 23, 2012, 9:21 PM MDT for Greeley County, Kansas. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 9:21 PM MDT (03:21 UTC)
- Expired
- May 23, 2012, 9:30 PM MDT
- In force
- 9 min
- Issued by
- NWS Goodland, KS
County Greeley County, KS
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 3304 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
512
WWUS83 KGLD 240321
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT WED MAY 23 2012
KSZ041-240330-
GREELEY-
921 PM MDT WED MAY 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SHERIDAN LAKE...OR 27 MILES
SOUTHWEST OF HORACE...MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3827 10205 3839 10205 3839 10185 3826 10186
3826 10203
TIME...MOT...LOC 0321Z 272DEG 38KT 3830 10217
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 23, 5:40 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 23, 5:40 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT WED MAY 23 2012 .SHORT TERM...(THIS AFTERNOON THROUGH TONIGHT) ISSUED AT 1245 PM MDT WED MAY 23 2012 EARLY AFTERNOON WV IMAGERY AND RUC H5 ANALYSIS SHOW BROAD TROUGH ACROSS THE NORTHERN ROCKIES...WITH WEST/SOUTHWEST FLOW ACROSS THE INTER-MOUNTAIN WEST INTO THE CENTRAL HIGH PLAINS. AT THE SURFACE A COLD FRONT HAS STALLED OVER WESTERN KANSAS...CURRENTLY ACROSS THE EASTERN PART OF THE CWA. A SHORTWAVE TROUGH CURRENTLY OVER THE GREAT BASIN WILL MOVE EAST-NORTHEAST ACROSS NORTH CENTRAL COLORADO AND SOUTHWEST NEBRASKA TONIGHT. SHOWERS/THUNDERSTORMS HAVE ALREADY DEVELOPED AHEAD OF THIS FEATURE ALONG THE FRONT RANGE INTO SOUTHEASTERN WYOMING. THIS ACTIVITY WILL SPREAD SOUTH AND EAST OVER OUR CWA LATER THIS AFTERNOON...WITH COVERAGE INCREASING ACROSS THE NORTHERN PART OF OUR FORECAST AREA THROUGH 06Z. CONVERGENCE ZONE ALONG AND NORTH OF STALLED FRONT COULD ACT AS A FOCUS FOR EARLIER THUNDERSTORM INITIATION LATER THIS AFTERNOON AND EVENING...HOWEVER THIS IS REMOVED FROM LARGE SCALE ASCENT ASSOCIATED WITH SHORTWAVE SO COVERAGE SHOULD BE LIMITED ACROSS THE SOUTH. VERY STRONG SHEAR IS PRESENT ACROSS THE CWA...WITH INSTABILITY DECREASING THE FURTHER NORTH IN THE CWA WHERE TD VALUES IN THE 30-40F RANGE HAVE ADVECTED IN BEHIND THE FRONT. SEVERE CONVECTION SHOULD BE LIMITED TO THE I-70 CORRIDOR THROUGH EARLY EVENING WHERE THE BEST OVERLAP BETWEEN SHEAR/INSTABILITY IS EXPECTED. LATER TONIGHT ELEVATED INSTABILITY COULD COMBINE WITH STRONG UPPER LEVEL DYNAMICS ASSOCIATED WITH THE SHORTWAVE ACROSS SOUTHWEST NEBRASKA TO BRING ADDITIONAL SEVERE CHANCES. SUBSIDENCE QUICKLY BUILDS IN BEHIND DEPARTING SHORTWAVE TROUGH AFTER 06Z...WITH COVERAGE DECREASING FROM THE SOUTHWEST TO THE NORTHEAST THROUGH SUNRISE THURSDAY. .LONG TERM...(THURSDAY THROUGH WEDNESDAY) ISSUED AT 224 PM MDT WED MAY 23 2012 THURSDAY-THURSDAY NIGHT...PV ANOMALY WILL LIFT TO THE NORTH AND EAST OF THE AREA FAIRLY QUICKLY DURING THE MORNING HOURS...WITH MID LEVEL FRONTOGENESIS QUICKLY DIMINISHING AND DEEP LAYER DIV Q FIELDS INDICATE FAIRLY STRONG LARGE SCALE FORCING FOR SUBSIDENCE OVER THE AREA. STILL HAVE A FEW TIMING CONCERNS THOUGH...AND THINK HOLDING ONTO SOME SMALL POPS WARRANTED FOR AT LEAST THE FIRST FEW HOURS OF THE PERIOD. SOUNDINGS SUGGEST THAT WEAK INSTABILITY WILL LINGER ACROSS MUCH OF THE AREA THROUGH THE DAY...AS DIFFERENTIAL TEMP ADVECTION SHOULD LEAD TO THE DEVELOPMENT OF SHALLOW SFC BASED INSTABILITY WITH EQUILIBRIUM LEVELS LESS THAN H5 AT MANY LOCATIONS. ALTHOUGH SUBSIDENCE DIMINISHES IN THE AFTERNOON ACROSS SOUTHERN HALF OF CWA...THINKING ANY AFTERNOON SHOWERS WILL BE STRONGLY DIURNALLY DRIVEN AND THINK OVERALL COVERAGE WILL BE FAIRLY LOW THROUGH THE EARLY EVENING. LARGE SCALE ASCENT WILL ONCE AGAIN WITH STRONG LOW LEVEL WAA DEVELOPING IN RESPONSE TO H3 JET STREAK LIFTING NORTH INTO SOUTHERN SOUTH DAKOTA. SEEMS LIKE RECENT SUITE OF MODELS NOT ALL THAT OPTIMISTIC ABOUT BREAKING OUT PRECIPITATION OVERNIGHT...BUT GIVEN STRONG AND PERSISTENT WAA/ISENTROPIC FORCING STRONG MOISTURE TRANSPORT ABOVE THE SFC...AND SMALL CONDENSATION PRESSURE DEFICITS IN AREA OF NEGATIVE THETA E LAPSE RATES...THINK THE THREAT FOR SHOWERS AND STORMS WILL BE THERE DESPITE CURRENT MODEL QPF OUTPUT. FRIDAY-SATURDAY...WARM FRONT WILL SLOWLY LIFT TO THE NORTH THROUGH THE PERIOD AND WILL NOT ONLY PLAY A BIG ROLE ON POTENTIAL FOR THUNDERSTORMS...IT WILL ALSO HAVE A LARGE ROLE IN TEMPERATURE FORECAST AS POSSIBILITY EXISTS FOR A PRETTY SHARP GRADIENT WITH TEMPS ON FRIDAY. SREF PLUME DATA INDICATING NEARLY A 20 DEGREE SPREAD IN TEMPS FOR MOST LOCATIONS...WITH ABOUT EQUAL CLUSTERING ON EITHER SIDE...MAINLY ON FRIDAY. PLAN ON KEEPING NEAR MEAN VALUES FOR FRIDAY...ALTHOUGH THERE IS MUCH MORE AGREEMENT ON VERY WARM TEMPS ON SATURDAY AND HAVE WARMED TEMPS ACCORDINGLY. GIVEN EXPECTED PRESSURE FALL PATTERN AROUND AREA AND LARGE SCALE FORCING FOR ASCENT BECOMING MAXIMIZED WELL TO THE WEST OF THE AREA...DO NOT ANTICIPATE MUCH OF A NORTHERN MOVEMENT OF THE FRONT...WITH BULK OF CWA REMAINING CLOUDY AND COOL THROUGH THE DAY. THINK THUNDERSTORMS WILL LIKELY BE ONGOING THROUGH THE MORNING HOURS AS PREVIOUSLY MENTIONED WAA PATTERN REMAINS IN PLACE THROUGH THE MORNING HOURS...BEFORE LARGE SUBSIDENCE INVERSION STRENGTHENS DURING THE AFTERNOON SHARPLY INCREASING CINH PROFILES AND ADVECTING MUCH DRIER AIR INTO THE AREA. MODELS CONTINUE TO PRODUCE LIGHT PRECIPITATION AFTER THIS POINT...BUT SOUNDINGS LOOK LIKE ANY PRECIPITATION PROCESSES IN THE LATE AFTERNOON OR EVENING LOOK TO BE VERY SHALLOW/DRIZZLE TYPE PROCESSES AND DO NOT PLAN ON GOING ALONG WITH HIGHER GUIDANCE POPS AT THIS TIME. APPEARS TO BE LOTS OF INSTABILITY DURING THE LATE AFTERNOON AND EVENING ALONG/NORTH OF FRONT...BUT CINH LOOKS VERY STRONG AND GIVEN RIDGING ALOFT DO NOT THINK THIS WILL BE OVERCOME. ON SATURDAY...EXPECT WINDY TO VERY WINDY CONDITIONS TO DEVELOP ACROSS MUCH OF THE AREA DURING THE AFTERNOON WITH STRONGEST WINDS BEHIND DRYLINE IN EASTERN COLORADO...WHERE DEEP MIXED LAYER SHOULD TAP INTO STRONG FLOW ALOFT. WITH TEMPS IN THE 90S...WIND GUSTS APPROACHING 50 KTS AND MIXED TDS SUGGESTING A RAPID DROP OFF IN DEWPOINTS...POTENTIAL EXISTS FOR EXTREMELY CRITICAL FIRE WX CONDITIONS TO DEVELOP. IT IS A BIT TOO FAR IN THE FUTURE TO ISSUE ANY HIGHLIGHTS AT THIS POINT...BUT POTENTIAL FOR FIRE WEATHER AND SIGNIFICANT WINDS IS INCREASING. OTHERWISE...WARM FRONT WILL LIFT TO THE NORTH OUT OF THE AREA DURING THE MORNING HOURS WITH ANY POTENTIAL FOR AFTERNOON THUNDERSTORMS ALONG DRYLINE DURING THE LATE AFTERNOON. WITH DEEP MIXING AND BULK OF PRESSURE FALLS TO THE NORTH OF THE AREA...WOULD EXPECT DRYLINE TO MIX EASTWARD WITH BULK OF CWA IN DRY SECTOR. ENOUGH SPREAD EXISTS TO WARRANT A MORE BROAD BRUSHED APPROACH TO CHANCES ATTM THOUGH AND WITH STRONG FLOW ALOFT THERE WILL BE POTENTIAL FOR AT LEAST A FEW STRONG/SEVERE HIGH BASED STORMS IN THE AFTERNOON. IN THE EXTENDED (SAT NIGHT-WEDNESDAY)...ACTIVE WEATHER PATTERN EXPECTED THROUGH THE PERIOD AS MEDIUM RANGE MODELS SHOWING REASONABLE AGREEMENT IN DEVELOPMENT OF STRONG TROUGH/AMPLIFIED PATTERN ACROSS THE PLAINS THROUGH THE WEEKEND...FOLLOWED BY MORE ZONAL FLOW ALOFT DURING THE BEGINNING OF THE WEEK. WHILE 06Z GEFS DATA SHOWS A RELATIVELY CONSISTENT PATTERN WITH LARGE TROUGH IMPACTING THE AREA DURING THE WEEKEND...MODEL SPREAD/UNCERTAINTY INCREASES DURING THE LATER HALF AS THERE APPEARS TO BE A DECENT AMOUNT OF DISCREPANCY WITH SMALL SCALE FEATURES. BEST CHANCE FOR PRECIPITATION WILL LIKELY BE ON SUNDAY AFTERNOON AS COLD FRONT SLOWLY MOVES ACROSS THE AREA PROVIDING AMPLE FORCING TO FOCUS THUNDERSTORM DEVELOPMENT. WITH LIGHT EASTERLY/UPSLOPE FLOW AND SEVERAL FAST MOVING SHORT WAVE TROUGHS MOVING THROUGH ZONAL FLOW...PRECIP CHANCES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. ASIDE FROM TIMING WITH FROPA ON SUNDAY BRINGING THE POTENTIAL FOR ONE MORE VERY WARM DAY...LOOKS LIKE COOLER CONDITIONS WILL PREVAIL THROUGH THE START OF THE WEEK AS LIGHT EASTERLY FLOW WILL PREVAIL BEHIND COLD FRONT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 534 PM MDT WED MAY 23 2012 CURRENT RADAR DETECTING SHOWERS AND A FEW THUNDERSTORMS MOVING EAST FROM EASTERN COLORADO. THESE STORMS SHOULD IMPACT BOTH KGLD AND KMCK LATER THIS EVENING. SOME MVFR CONDITIONS ARE POSSIBLE NEAR THUNDERSTORMS. OTHERWISE MID LEVEL CLOUDS SHOULD CLEAR OUT BY MID MORNING AS SHORTWAVE EXITS THE REGION. WINDS WILL BECOME GUSTY BY LATE MORNING AND CONTINUE IN THE AFTERNOON. && .FIRE WEATHER... ISSUED AT 224 PM MDT WED MAY 23 2012 VERY WINDY CONDITIONS...WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE...ARE EXPECTED ACROSS A LARGE PORTION OF THE AREA ON SATURDAY. AFTERNOON HUMIDITIES WILL FALL TO AROUND 10 PERCENT ACROSS PORTIONS OF EASTERN COLORADO AND ADJACENT AREAS DURING THE AFTERNOON AS THE WINDS INCREASE. THE COMBINATION OF VERY DRY AND VERY WINDY CONDITIONS WILL BRING THE POTENTIAL FOR EXTREMELY CRITICAL CONDITIONS ON SATURDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...JRM AVIATION...FS FIRE WEATHER...JRM
Hazardous weather outlook, May 23, 3:07 PM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 307 PM MDT WED MAY 23 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 307 PM MDT WED MAY 23 2012 /407 PM CDT WED MAY 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS ACROSS THE AREA THROUGH THE BEGINNING OF NEXT WEEK. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE PERIOD...MAINLY DURING THE WEEKEND. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ON SATURDAY AFTERNOON ACROSS THE WESTERN HALF OF THE AREA ON SATURDAY. THE STRONG WINDS COMBINED WITH VERY DRY WILL BRING THE POTENTIAL FOR EXTREME FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM MDT (5 PM CDT).
In the hours before
Special weather statement, May 23, 8:30 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 830 PM MDT WED MAY 23 2012 COZ092-240245- CHEYENNE COUNTY- 830 PM MDT WED MAY 23 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO... AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KIT CARSON...MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3884 10306 3884 10256 3862 10254 3861 10307 TIME...MOT...LOC 0230Z 269DEG 31KT 3871 10289 LUNDQUIST
Special weather statement, May 23, 8:40 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
840 PM MDT WED MAY 23 2012
COZ091-KSZ013-240300-
KIT CARSON COUNTY-SHERMAN-
840 PM MDT WED MAY 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
SHERMAN COUNTY IN NORTHWEST KANSAS...
AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR KANORADO...MOVING
NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3955 10187 3931 10163 3913 10196 3913 10198
3934 10220
TIME...MOT...LOC 0241Z 234DEG 32KT 3929 10198
LUNDQUISTSpecial weather statement, May 23, 8:59 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM MDT WED MAY 23 2012
KSZ013-240315-
SHERMAN-
859 PM MDT WED MAY 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...
AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOODLAND...MOVING NORTHEAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10177 3957 10158 3943 10143 3923 10176
3944 10199 3957 10179
TIME...MOT...LOC 0259Z 233DEG 37KT 3940 10173
LUNDQUISTLocal storm report, May 23, 9:09 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
909 PM MDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL GOODLAND 39.35N 101.71W
05/23/2012 M0.75 INCH SHERMAN KS OFFICIAL NWS OBS
MOSTLY 1/2 INCH HAIL
&&
FSTASSERSpecial weather statement, May 23, 9:14 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 914 PM MDT WED MAY 23 2012 KSZ001-002-013-014-240330- CHEYENNE-RAWLINS-SHERMAN-THOMAS- 914 PM MDT WED MAY 23 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS AND CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF EDSON...MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3973 10142 3951 10117 3924 10161 3948 10185 TIME...MOT...LOC 0314Z 235DEG 43KT 3947 10155 LUNDQUIST
Special weather statement, May 23, 9:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
921 PM MDT WED MAY 23 2012
KSZ041-240330-
GREELEY-
921 PM MDT WED MAY 23 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SHERIDAN LAKE...OR 27 MILES
SOUTHWEST OF HORACE...MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3827 10205 3839 10205 3839 10185 3826 10186
3826 10203
TIME...MOT...LOC 0321Z 272DEG 38KT 3830 10217
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:40 PM MDT | Special Weather Statement | GLD | Sherman | 20 min |
| May 23, 8:59 PM MDT | Special Weather Statement | GLD | Sherman | 16 min |
| May 23, 9:14 PM MDT | Special Weather Statement | GLD | Sherman | 16 min |
| May 23, 9:31 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 44 min |
| May 23, 9:34 PM MDT | Special Weather Statement | GLD | Greeley | 11 min |
| May 23, 9:43 PM MDT | Special Weather Statement | GLD | Greeley | 17 min |
| May 23, 9:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Thomas | 58 min |
| May 23, 9:59 PM MDT | Special Weather Statement | GLD | Wichita | 31 min |
| May 23, 10:05 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan, Thomas | 40 min |
| May 23, 10:14 PM MDT | Special Weather Statement | GLD | Logan | 31 min |
| May 23, 10:27 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Rawlins, Sheridan, Thomas | 63 min |
| May 23, 10:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 30 min |
| May 23, 11:14 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 31 min |
| May 23, 11:19 PM MDT | Special Weather Statement | GLD | Sheridan | 11 min |
| May 23, 11:29 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 31 min |
| May 23, 11:44 PM MDT | Special Weather Statement | GLD | Sherman | 16 min |
| May 23, 6:05 PM MDT | Special Weather Statement | GLD | Lincoln | 10 min |
| May 23, 6:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| May 23, 7:07 PM MDT | Special Weather Statement | GLD | Cheyenne | 18 min |
| May 23, 7:24 PM MDT | Special Weather Statement | GLD | Cheyenne | 21 min |
| May 23, 7:51 PM MDT | Special Weather Statement | GLD | Cheyenne | 9 min |
| May 23, 7:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| May 23, 8:15 PM MDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| May 23, 8:30 PM MDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| May 23, 10:56 PM MDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| May 23, 11:23 PM MDT | Special Weather Statement | GLD | Kit Carson | 22 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.